Advil Congestion Relief

Generic Name: Ibuprofen

  • What is this medication?

    Advil Congestion Relief contains an NSAID and a nasal decongestant. It is intended for the temporary relief of headache, fever, sinus pressure, nasal congestion, and minor body aches and pains associated with the common cold or flu. It can also reduce swelling of the nasal passages and temporarily restore freer breathing through the nose.
  • Are there any warnings associated with Advil Congestion Relief?

    Advil Congestion Relief may cause a severe allergic reaction, particularly in people allergic to aspirin. Symptoms may include hives, swelling in the face, asthma (wheezing), skin redness, rash, blisters, and shock. In the event of an allergic reaction, stop using this product and seek medical help immediately.

    Advil Congestion Relief contains an NSAID, which may cause severe stomach bleeding. The chance is higher if you are age 60 or older, have had stomach ulcers or bleeding problems, take a blood thinning (anticoagulant) or steroid drug, take other drugs containing prescription or nonprescription NSAIDs (aspirin, ibuprofen, naproxen, or others), have three or more alcoholic drinks every day while using this product, or take more or for a longer time than directed.

    Your risk of heart attack or stroke may increase if you use more of this product than directed or use it for longer than directed. Advil Congestion Relief may decrease the benefit of aspirin taken for heart attack or stroke.

    Do not use this product in children under 12 years of age, because it contains too much medication for children under this age.

    Do not use this product if you have ever had an allergic reaction to any other pain-reliever/fever-reducer. Also do not use this drug right before or after heart surgery.

    Do not use Advil Congestion Relief if you are taking a prescription monoamine oxidase inhibitor (MAOI) or for 2 weeks after stopping a MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Stop using this product and ask a doctor if you have any of these signs of stomach bleeding: faintness, vomiting blood, black or bloody stools, or stomach pain that does not get better.

    Stop using Advil Congestion Relief and ask a doctor if you have pain that gets worse or lasts more than 7 days; a fever that gets worse or lasts more than 3 days; nasal congestion that lasts more than 7 days; redness or swelling in the painful area; you get nervous, dizzy, or sleepless; your symptoms continue or get worse; or any new symptoms appear.

    It is especially important not to use Advil Congestion Relief during the last 3 months of pregnancy unless a doctor directs you to do so, since it may cause problems in the unborn child or complications during delivery.

    Store Advil Congestion Relief out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately.

  • Should I talk to my doctor before taking Advil Congestion Relief?

    Ask a doctor before using this product if the stomach bleeding warning applies to you; you have problems or serious side effects from taking pain relievers or fever reducers; you have a history of stomach problems, such as heartburn; you are taking a diuretic; or you have high blood pressure, heart disease, liver cirrhosis, asthma, thyroid disease, diabetes, kidney disease, or trouble urinating due to prostate gland enlargement.

    Ask a doctor or pharmacist before using this product if you are under a doctor's care for any serious condition; you are taking any other product that contains phenylephrine or any other nasal decongestant; you are taking aspirin for heart attack or stroke, because Advil Congestion Relief may decrease this benefit; you are taking any other drug; or are unsure you are taking a MAOI.

    Talk to your doctor before using Advil Congestion Relief if you are pregnant or breastfeeding.

  • What are the possible side effects of Advil Congestion Relief?

    This product may cause a severe allergic reaction, particularly in people allergic to aspirin. It may also cause severe stomach bleeding, since it contains an NSAID.

    Your risk of heart attack or stroke may increase if you use more of this product than directed or use it for longer than directed.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Advil Congestion Relief?

    Do not take more of this product than directed.
  • What are possible food and drug interactions associated with Advil Congestion Relief?

    Advil Congestion Relief may decrease the benefit of aspirin taken for heart attack or stroke.

    If Advil Congestion Relief is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Advil Congestion Relief with blood thinning or steroid drugs, other drugs containing NSAIDs, alcohol, an MAOI, a diuretic, any other product containing phenylephrine or another nasal decongestant, or any other drug.

  • What is the usual dosage of Advil Congestion Relief?

    Take this product with food or milk if stomach upset occurs.

    Adults and children 12 years: Take 1 tablet every 4 hours while symptoms persist. Do not take more than 6 tablets in any 24-hour period unless directed by a doctor.

    Children <12 years: Do not use in children under 12 years of age because this product contains too much medication for children under this age.

  • How should I store Advil Congestion Relief?

    Store at room temperature, and avoid excessive heat.

    Read all warnings and direction before using this product, and keep the carton.